Event Registration - Indiana Optometric Association
Indiana Optometry's Meeting
4/16/2021 - 4/17/2021
7:00 AM - 7:00 PM

Offering 14 hours OD continuing education hours and six paraoptometric education hours, Indiana Optometry's Meeting will be held April 16-17, 2021, at the Embassy Suites Noblesville. Join us to celebrate 124 years of the Indiana Optometric Association at the annual convention which includes the Awards Luncheon, an engaging trade show, the House of Delegates meeting and the opportunity to socialize with ODs from around the state. Register by April 2, 2021, to avoid the late fee of $35.

This in-person event will comply with CDC and IN government guidelines to ensure the health and safety of our attendees. MASKS ARE REQUIRED FOR ALL IN ATTENDANCE.

Online Lodging Reservations - Reserve your hotel room at the discounted rate!

OD Education Schedule

Friday, April 16, 2021
 
7:30 – 9 am            
Registration and Continental Breakfast

7:30 – 9 am            
House of Delegates Meeting
 
9 – 10 am  
             
20/20 and Beyond: Vision Protection and Performance with Nutrition
Dr. Ryan Powell, Missouri            1 Hour IOB                                            
Unrestricted educational grant provided by MacuHealth

This course will review the scientific evidence supporting the improvements in visual performance, enhanced cognitive function, strengthened contrast sensitivity and the impact on Age-Related Macular Degeneration found when serum carotenoid levels are increased either through diet or supplementation. Xanthophyll carotenoids have been specifically studied to understand the changes that result when their serum levels are increased resulting in increased Macular Pigment Optical Density levels. This course will review the details of these studies and the impact they can have on the vision of patients now and well into the future. This course will provide the learner with methods for sharing the scientific evidence with their patients to assist them in the transfer of information that is critical to patient understanding of the impact of the carotenoids and compliance with a prescribed plan to increase serum carotenoid levels.
 
10 – 11 am               
Emerging Technology in Eye Care
Dave Anderson, OD, Tim Fries, OD, Jason Miller, OD, Ohio        1 Hour IOB                 
Unrestricted educational grant provided by Neurolens

Eye care technology is moving at the same pace as all other aspects of our world. This course will dive into several areas of eye care with new technology and how this can impact various issues doctors face with their patients. Many conditions in eye care have either no clear solution or are chronic in nature. This course will cover headaches, dry eye, presbyopia and genetic conditions and how the new technology available can provide better diagnoses and treatment plans.
 
11 am – Noon  
     
Cornea, Lids and Lashes, Oh My
Jason Miller, OD, Ohio                1 Hour IOB 

Underlying eyelid and anterior segment disease can disrupt successful contact lens wear. This course will evaluate the importance of contact lens wearers to the practice and the various ocular conditions which may affect comfortable lens wear. We will address pharmaceutical treatment regimens and protocols which will improve comfort, prevent contact lens dropouts and maximize success with contact lens wearers.

Noon – 2 pm        
Awards Luncheon, Incoming President’s Speech
The Awards Luncheon recognizes the Optometrist of the Year and many other distinguished award winners. Join us to welcome incoming IOA President, Dr. Jeff Kirchner, from West Lafayette. 
Sponsored by Eye Specialists of Indiana   
 
2 – 4 pm
Glaucoma Grand Rounds
Ben Gaddie, OD, Kentucky            2 Hours IOB & Legend Drug

This course will review some of the newest ideas in glaucoma diagnosis and management. A review of risk profiles, IOP profiles, OCT imaging and patient management will be included and demonstrated with actual case examples. Identifying and managing progression in glaucoma cases will also be discussed.

4 – 5 pm
New Glaucoma Medications
Ben Gaddie, OD, Kentucky            1 Hour IOB & Legend Drug

This course will examine the current and future state of glaucoma pharmacological agents as well as new paradigms in drug delivery platforms outside of the traditional eye drop formulations. New minimally invasive glaucoma devices will also be covered. Now is the time to start thinking about the future of glaucoma care.
 
5 – 6 pm
SLT in Glaucoma
Ben Gaddie, OD, Kentucky            1 Hour IOB & Legend Drug

SLT laser for glaucoma is slowly gaining ground not only as an adjunctive or add-on therapy but also as primary therapy. Approved in the US in 2003, we now have almost two decades of use and experience with SLT.  What does the data show us about where SLT might have the most value in the treatment paradigm? We will look at case examples and procedures to translate into clinical practice.    
 
6 – 7:30 pm
Welcome Reception in the Exhibit Hall
Sponsored by Eye Surgeons of Indiana         
 
Saturday, April 17
 
7 – 8 am
Past President’s Breakfast         
Sponsored by Interstate Lab Group

 
8 – 10 am                       
Refer or Relax Retina
Steven Ferrucci, OD, California            2 Hours IOB & Legend Drug                                    
Unrestricted educational grant provided by Notal Vision
This course discusses cases encountered in the primary care ODs office, and asks if this is something that we can monitor ourselves, relax or refer to a retinal specialist for further treatment. Cases include lattice, retinal holes, choroidal nevi and more. Clinical pearls regarding follow up and appropriate referral criteria is presented.
 
10 – 11 am
Update on Age Related Macular Degeneration
Steven Ferrucci, OD, California            1 Hour IOB & Legend Drug
                                   
Unrestricted educational grant provided by Notal Vision
This course will discuss the current treatment options for AMD, as well as discuss some of the treatments in the pipeline. Also, tools to better detect and manage AMD will be highlighted. Topics include the latest VEGF agents, genetic testing and new diagnostic equipment such as dark adaptation.

11 am – 2 pm
Trade Show Luncheon in the Exhibit Hall
 
2 – 3 pm
GP Multifocal Update
Ed Bennett, OD, Missouri            1 Hour IOB

There are several new multifocal lens designs for the correction of presbyopia. This includes patient selection, fitting and troubleshooting pearls as it pertains to GP, hybrid and scleral multifocal designs. In-office resources that can be helpful are presented, as well.   
 
3 – 4 pm
Integrating Scleral Lenses Into Your Practice
Ed Bennett, OD, Missouri            1 Hour IOB

In the last decade the use of scleral lenses has exploded to the point where these designs represent the “go to” option for irregular corneas. A discussion of good candidates, basic design, fitting, evaluation and troubleshooting pearls as well as lens care are provided. In addition, available resources to assist in gaining competency with these designs are presented.  
 
4 – 6 pm
New Pharmaceuticals and Their Clinical Applications
Paul Karpecki, OD, Kentucky        2 Hours IOB & Legend Drug                        
Unrestricted educational grant provided by Bausch + Lomb

This program looks at the latest technological advances in eye care with a focus on pharmaceutical innovations. It is a fast paced peak into exciting treatment technologies that currently or soon will affect eye care. The pipeline for the next 3-5 years will be explored with an emphasis on the most innovative prescription medications for ocular diseases. A large percentage of patients research ocular conditions on the Internet prior to visiting an ECP and may inquire about these new innovations- you'll be armed with all the information.

Optometry Support Staff Education Schedule

Saturday, April 17


7 – 8 am
Continental Breakfast

9 – 11 am
OCT Primer: Technology and Interpretation
Ryan Gustus, OD, Indiana  
This course will give the attendee a foundational understanding of how Optical Coherence Tomography (OCT) acquires and processes images. Retinal and optical nerve anatomy and images of common pathology will be reviewed and interpreted.

11 am – Noon
Customer Service - The Must-Have Skills for Staff
Mary E. Schmidt, ABOC, CPO, California

This course is designed as a self-evaluation and development program. Each attendee will receive a breakout of skills they must possess or improve to fully deliver the customer service needed in our current marketplace.

11 am – 2 pm
Trade Show Luncheon in the Exhibit Hall

2 – 4 pm
Frame Adjusting - The Devil Is In the Details
Mary E. Schmidt, ABOC, CPO, California

Wouldn’t it be wonderful to have the perfect system for adjusting frames? Would you love to know what to do to make a frame fit and when to do it? Attend this course and develop greater confidence and efficiency when dealing with patients who demand that perfect fit.

4 – 5 pm
Making Work Fun…No Kidding. It Makes Your Practice Grow!
Mary E. Schmidt, ABOC, CPO, California

Everyone wants to make a difference on the job, and cultivating an upbeat environment goes a long way in making work fun. Positive morale equals a positive impact on your bottom line. This course is designed to give managers the ability to improve working conditions, motivate and inspire staff to give their all.

Schedule is subject to change. Any changes will be posted on this webpage.
Location: Embassy Suites by Hilton Noblesville Indianapolis Conference Center, 13700 Conference Center Drive, South Street, Noblesville, In 46060




CONVENTION REFUND POLICY
All requests for refunds must be in writing and must be postmarked or sent via email no later than April 2, 2021. Refund requests made on or before April 2, 2021, will receive a full refund. Requests postmarked or emailed between April 3 and April 15, 2021, will receive a 75% refund. No refunds will be made after April 15, 2021.